MAUDE Adverse Event Report: OREGON MANUFACTURING PLANT NATURALYTE 2251 2K 2.5CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

OREGON MANUFACTURING PLANT NATURALYTE 2251 2K 2.5CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Model Number 08-2251-0
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A biomedical technician (bmt) reported low conductivity alarms from a hemodialysis (hd) machine while utilizing a batch of naturalyte acid concentrate during testing.The machine conductivity value was reading 13.2 ms/cm and the theoretical conductivity value was 13.5 ms/cm.After calibrating the bicarbonate pump, acid pump, conductivity cells, and the balancing chamber, the conductivity levels remained at 13.2 ms/cm.The issue was resolved after changing the acid to different lot.Upon follow up, the bmt confirmed there was no patient involvement during the low conductivity values he observed.Upon follow up with the facility manager, it was indicated that there were no samples available for evaluation.The facility manager indicated that the reported batch was one of the lots listed on the voluntary recall list they received from fresenius.The lot number of the product was requested but is not available due to all product being discarded.
 
Additional Manufacturer Narrative
Plant investigation: a lot number was not provided.Based on the allegation that reported product¿s lot was on the voluntary recall list, a search was performed of the products shipped to the customer in the three months prior to the event date.Of the 10 lots, only lot # 20lxac091 was shipped and on the recall list.A product history review was performed.A review of the complaint management system didn¿t identify any additional complaints related to conductivity issues with the reported lot.A review of the product inventory records for the lot indicated that (b)(4) cases of finished product were manufactured for distribution with no noted nonconformances.After reviewing the finished product release summary, it was determined that 20lxac091 met release specifications.As of 03/09/2021 no samples were returned.Samples are not needed to confirm the allegation.Through other complaint allegations of the same issue for lots 20lxac056, 20lxac058, and 20lxac076, there were companion samples available for testing which were tested at both the oregon and irving laboratories and results were found to be conflicting.Due to the conflicting results found between the laboratories, the oregon test methods were reviewed and a deficiency was found in the test method pertaining to the sodium and potassium analyte tests.Because of the deficiency found in the test method, it was determined that lot 20lxac091 did not meet release specifications and the allegation conductivity low was confirmed.In conclusion, 20lxac091 release testing was found to be compromised due to the deficient test method.A non-conformance was opened for allegations of conductivity issues and escalated to a corrective action preventative action (capa).Based on the investigation performed, cause was traced to manufacturing.
 
Event or Problem Description

Brand Name
NATURALYTE 2251 2K 2.5CA 1MG GAL
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
OREGON MANUFACTURING PLANT
director, quality systems
750 n lallendorf road
oregon OH 43616
MDR Report Key11324338
Report Number3005162618-2021-00005
Device Sequence Number19868340
Product Code KPO
UDI-Device Identifier00840861101696
UDI-Public00840861101696
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K192017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number08-2251-0
Device Catalogue Number08-2251-0
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1